# SDR 96ZZZX3678

- Difficulty date: July 10, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3793S
- Make and model: Cessna 172E
- Aircraft serial: 17250993
- Engine: Cont O300D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 530341
- Condition: Cracked
- Location: Nr 1 Cylinder
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED OIL CHANGE, OWNER REQUESTED A COMPRESSION CHECK BE DONE.  NR 1 CYLINDER WAS LOW AT 28/80.  FURTHER INVESTIGATION REVEALED THE FOLLOWING:  PISTON CRACKED FROM SKIRT TO FACE AT 6:00 O'CLOCK POSITION.  TOP COMPRESSION RING BROKEN AND CYLINDER WALL SCORED.  THIS ENGINE ONLY HAD 30 HOURS SINCE PREVIOUS COMPRESSION CHECK WHICH WAS WELL WITHIN TCM CRITERIA.  SUBMITTER RECOMMENDS COMPRESSION CHECKS BE DONE ON THESE OLDER ENGINES ESPECIALLY IF TOTAL TIME IS UNKNOWN AND TSMOH IS MID-POINT OR BEYOND.
